MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLUERAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was the progel product in question and included the broken off piece of hsa glass cartridge.The hsa glass cartridge was found broken at the proximal end.The two hooks on the locking push rod are bent, indicating the damage occurred when trying to insert the push rod into the applicator housing.Based on the product condition, the damage to the push rod and hsa cartridge was inadvertently caused during user/ device interface due to forces applied while attempting to insert the locking push rod into the applicator housing.No manufacturing anomalies were found.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in november 2020.The instructions for use (ifu) supplied with this device lists, "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges.".
 
Event or Problem Description
As reported on (b)(6) 2021, the progel was prepared and the vials inserted into the applicator.At this point a piece of glass was observed on the table, which prompted the tech to check the glass vials they had just inserted inside the applicator.It was noted that one of the vials was chipped.Another progel was used to complete the case and there was no reported patient injury.
 
Additional Manufacturer Narrative
Returned for evaluation was the progel product in question and included the broken off piece of hsa glass cartridge.The hsa glass cartridge was found broken at the proximal end.The two hooks on the locking push rod are bent, indicating the damage occurred when trying to insert the push rod into the applicator housing.Based on the product condition, the damage to the push rod and hsa cartridge was inadvertently caused during user/ device interface due to forces applied while attempting to insert the locking push rod into the applicator housing.No manufacturing anomalies were found.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of(b)(4) units released for distribution in (b)(6) 2020.The instructions for use (ifu) supplied with this device lists, "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROGEL PLUERAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key11396161
Report Number1213643-2021-20044
Device Sequence Number1165856
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)220526(10)IREW0024
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Catalogue NumberPGPS002
Device Lot NumberIREW0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown